Skip to Content

Join the 'Postural Orthostatic Tachycardia Syndrome' group to help and get support from people like you.

Postural Orthostatic Tachycardia Syndrome News

Related terms: Postural Tachycardia Syndrome, Chronic Orthostatic Intolerance, POTS

Poorly Understood Disorder Disables Many Younger Women

Posted 17 Jun 2014 by Drugs.com

MONDAY, June 16, 2014 – A condition that causes a racing heartbeat when people stand up primarily affects young, well-educated women and has a serious impact on their lives because it is poorly understood and treated, according to a new study. The disorder – postural tachycardia syndrome (PoTS) – occurs because of improper functioning of the circulatory and nervous system responses to the stress placed on the body when a person stands up. Along with a rapid heartbeat, this syndrome causes dizziness, fainting, nausea, fatigue, trembling and poor concentration. Severe symptoms can make it difficult to do routine activities such as eating and bathing. Researchers assessed dozens of patients with the syndrome in the United Kingdom and found that they were predominantly women, young (average age of 30 to 33 at diagnosis), and well educated. The patients had difficulty doing normal daily ... Read more

Related support groups: Postural Orthostatic Tachycardia Syndrome

Ask a Question

Further Information

Related Condition Support Groups

Dysautonomia

Related Drug Support Groups

bupropion, clonidine, methylphenidate, sodium chloride, labetalol, midodrine, fludrocortisone, Florinef, octreotide, Florinef Acetate, ProAmatine, Orvaten